Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 59, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 22, 2020, 6:58 PM EDT for Kings County, Nassau County, Queens County, New York. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2020, 6:58 PM EDT (22:58 UTC)
- Expired
- Jul 22, 2020, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:26 PM EDT | TSTM WND DMG | Bellerose, NY | LARGE TREE LIMB DOWN IN FRONT OF A HOUSE ON THE SOUTHEAST CORNER OF HUDSON ROAD AND PENNSYLVANIA BOULEVARD. |
| Jul 22, 7:27 PM EDT | TSTM WND DMG | New Hyde Park, NY | NUMEROUS TREES DOWN AROUND TOWN. |
| Jul 22, 7:29 PM EDT | TSTM WND DMG | Garden City South, NY | NUMEROUS TREES DOWN AROUND TOWN. |
| Jul 22, 7:31 PM EDT | TSTM WND DMG | Garden City Park, NY | NUMEROUS TREES DOWN AROUND TOWN. |
| Jul 22, 7:40 PM EDT | TSTM WND DMG | Old Westbury, NY | NUMEROUS TREES DOWN AROUND TOWN. |
| Jul 22, 7:42 PM EDT | TSTM WND DMG | Greenvale, NY | NUMEROUS TREES DOWN AROUND TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 2:57 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
809
WUUS51 KOKX 222258
SVROKX
NYC047-059-081-222345-
/O.NEW.KOKX.SV.W.0059.200722T2258Z-200722T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
658 PM EDT Wed Jul 22 2020
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Queens County in southeastern New York...
Kings County in southeastern New York...
Southwestern Nassau County in southeastern New York...
* Until 745 PM EDT.
* At 658 PM EDT, a severe thunderstorm was located over Rockaway
Beach, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* This severe thunderstorm will be near...
Canarsie around 710 PM EDT.
Howard Beach around 715 PM EDT.
Atlantic Beach and Ozone Park around 720 PM EDT.
Kennedy Airport and Woodmere around 725 PM EDT.
Valley Stream and Jamaica around 730 PM EDT.
Lynbrook and Elmont around 735 PM EDT.
Baldwin and Little Neck around 740 PM EDT.
Freeport and Garden City around 745 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 7394 4057 7393 4056 7395 4059 7400
4088 7371 4087 7367 4071 7347 4057 7372
4057 7376 4054 7391
TIME...MOT...LOC 2258Z 227DEG 19KT 4057 7390
HAIL...<.75IN
WIND...60MPH
$$
DW1 follow-up statement
955
WWUS51 KOKX 222335
SVSOKX
Severe Weather Statement
National Weather Service New York NY
735 PM EDT Wed Jul 22 2020
NYC047-222345-
/O.CAN.KOKX.SV.W.0059.000000T0000Z-200722T2345Z/
Kings NY-
735 PM EDT Wed Jul 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR KINGS COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern New York.
LAT...LON 4059 7387 4060 7385 4061 7385 4062 7386
4062 7384 4063 7386 4073 7386 4088 7371
4087 7367 4079 7357 4064 7358 4057 7372
4057 7376 4055 7387
TIME...MOT...LOC 2335Z 229DEG 32KT 4083 7381 4071 7380 4056 7382
$$
NYC059-081-222345-
/O.CON.KOKX.SV.W.0059.000000T0000Z-200722T2345Z/
Queens NY-Nassau NY-
735 PM EDT Wed Jul 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR QUEENS AND WESTERN NASSAU COUNTIES...
At 735 PM EDT, severe thunderstorms were located along a line
extending from Throgs Neck Bridge to Jamaica to near Rockaway Beach,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
These severe storms will be near...
Clearview Expressway and Elmont around 740 PM EDT.
Great Neck and Sands Point around 745 PM EDT.
Valley Stream and Lynbrook around 750 PM EDT.
Freeport and Baldwin around 755 PM EDT.
Garden City and Hempstead around 800 PM EDT.
Westbury around 805 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4059 7387 4060 7385 4061 7385 4062 7386
4062 7384 4063 7386 4073 7386 4088 7371
4087 7367 4079 7357 4064 7358 4057 7372
4057 7376 4055 7387
TIME...MOT...LOC 2335Z 229DEG 32KT 4083 7381 4071 7380 4056 7382
HAIL...<.75IN
WIND...60MPH
$$
DWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:10 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 22, 4:10 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service New York NY
410 PM EDT Wed Jul 22 2020
.SYNOPSIS...
A warm front will lift north of the area overnight. A cold
front will then cross the region late Thursday into Thursday
night. The cold front may remain near Long Island on Friday
before drifting offshore Friday night. High pressure returns
Saturday before shifting to the south on Sunday. A trough of low
pressure may set up over the region early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A Severe Thunderstorm Watch is in effect for the western two
thirds of the area through 10 pm tonight. Showers and
thunderstorms associated with an approaching shortwave continue
to move in from the west. With a warm front lingering just north
of the area, moderate to strong instability from strong heating
earlier in the day, and modest deep layer shear, any storms late
this afternoon into this evening may be severe. While the best
chances for severe weather are for areas from NYC north and
west, can't rule out a few stronger storms making it east into
portions of western Long Island and southern Connecticut. The
primary threat is the potential for damaging winds, although
hail is also possible. In addition, can't completely rule out an
isolated tornado, especially in the vicinity of the warm front.
Farther east, the severe threat is expected to diminish due to
a loss of diurnal heating as storms arrive.
In addition to the severe threat, minor urban and poor drainage
flooding is possible with any storms this evening as
precipitable water values increase to 2+ inches. While flash
flooding can't be completely ruled out, progressive storm
motions overall should limit the flooding threat.
Once any lingering storms move east of the area tonight,
expecting a warm and muggy night with temperatures remaining in
the low to mid 70s and dew points only a few degrees lower. With
moist low levels and light winds, patchy fog is possible
overnight, with the best chances across far southeastern
Connecticut and eastern Long Island.
A moderate risk of rip current development continues through
this evening for the the Suffolk county beaches on a 1 ft SE
swell and S/SE wind wave, combined with a large tidal range
coming off new moon. A low risk of rip current development
continues across the NYC and Nassau county beaches.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
With the warm front north of the area and the cold front well
back to the west, the local area will remain solidly in the warm
sector during the day on Thursday. Moist southerly flow will
result in another hot and humid day, although heat index values
remain a challenge due to considerable uncertainty in the amount
of convective debris that lingers across the area. After heat
index values rose well into the mid to upper 90s across NYC and
most of northeast New Jersey today, and with values around 95
degrees expected again tomorrow, went ahead and issued a Heat
Advisory for Thursday afternoon. A variation in temperatures
and/or dew points a degree or two in either direction will
determine how much of the area sees heat index values rise into
the mid 90s. Farther north and east, heat indices are expected
to remain in the low to possibly mid 90s.
Another round of showers and thunderstorms is expected Thursday
afternoon and evening as the cold front approaches the region.
With cold frontal forcing aiding in storm development, expect
somewhat more widespread convective coverage by late afternoon
as storms progress from west to east across the region. The
Storm Prediction Center has placed the entire area in a Slight
Risk of severe storms.
The cold front will be slow to push offshore Thursday night,
leading to another warm and humid night. Overnight lows will
range from the upper 60s across outlying areas to the northwest
to the mid 70s across New York City and the coast.
There is a moderate risk of rip current development at the
Atlantic facing beaches on Thursday afternoon with lingering SE
swell and building S wind waves.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Trends in the latest guidance have the cold front slowing down
as it moves towards the coast early Friday morning. Some of the
high res models continue the chance for a few showers and
thunderstorms with the front. The cold front may hang on through
the day along the immediate coast due to a battle with
afternoon sea breeze flow. The front should finally move
offshore Friday night. Temperatures should end up a few degrees
lower than Thursday, but dew points are likely to remain
elevated near 70 degrees near the coast. Max heat indices look
to be in the upper 80s to potentially low 90s in the NYC metro.
The shortwave over New England departs this weekend as the
ridge begins to build back towards the region. Surface high
pressure returns on Saturday and then moves to the south by
Sunday. Highs should be within a few degrees of normal on
Saturday and then another warming trend begins Sunday as the
high shifts to the south. The high will remain to the south
Monday into Tuesday and models continue to indicate surface
trough development over the region. The upper ridge begins to
break down Tuesday into Wednesday with potential that an upper
trough settles over the northeast for the middle week. This may
set the stage for a bit lower temperatures, but may remain humid
as moisture increases ahead of the trough. Chance for showers
and thunderstorms may also exist if this pattern develops. A
heat advisory may be needed for portions of the area Sunday into
Tuesday if the heat index reaches 95 for two consecutive days.
A moderate risk of rip current development continues at Atlantic
Ocean beaches on Friday.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A warm front will be slow to lift north of the area through
tonight, while a cold front approaches on Thursday.
Multiple rounds of convection are possible the next couple of
days during the afternoon and evening hours, some which may be
strong and/or severe.
Mainly VFR. The best chance of showers and thunderstorms will be
late this afternoon and into this evening, roughly 21Z-02Z for
the NYC and Lower Hudson Valley terminals. There is less
confidence of the convection holding together while working to
the east 01Z to 04Z. There could also be isolated activity out
ahead of these timeframes.
S/SE winds this afternoon around 10 kt will veer around to the
SW at less than 10 kt tonight. Winds will increase to 10 to 15
kt on Friday ahead of an approaching cold front.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday..MVFR or lower conds possible in afternoon and
nighttime showers/tstms.
.Friday...Chance of MVFR in the morning with lingering showers
and thunderstorms
.Saturday through Monday...Mainly VFR.
&&
.MARINE...
A Severe Thunderstorm Watch is in effect for the western Long
Island Sound, New York Harbor, and the ocean waters from Sandy
Hook to Fire Island Inlet through 10 pm tonight.
Outside of any thunderstorms, a weak pressure gradient will
result in sub-SCA conditions on the waters through Monday.
&&
.HYDROLOGY...
Minor urban and poor drainage flooding is possible with any
storms through Thursday evening.
Otherwise, no hydrologic impacts are expected.
&&
.TIDES/COASTAL FLOODING...
Water levels will approach minor flood thresholds and potentially
touch in a few vulnerable LI South shore bay locales with
tonight's high tide cycles. This in response to tides running
high in wake of a recent new moon, with only 1/2 to 3/4 ft
positive tidal departure needed for minor flooding.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory from noon to 8 PM EDT Thursday for NYZ072>075-
176-178.
NJ...Heat Advisory from noon to 8 PM EDT Thursday for NJZ004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...FEB/DS
NEAR TERM...FEB
SHORT TERM...FEB
LONG TERM...DS
AVIATION...DW
MARINE...FEB/DS
HYDROLOGY...FEB/DS
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jul 22, 4:16 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service New York NY 416 PM EDT Wed Jul 22 2020 NJZ004-006-103>108-NYZ072>075-176-178-232030- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Southern Queens- 416 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition to the Heat Advisory, strong to severe thunderstorms are possible Thursday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ002-232030- Western Passaic- 416 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-012-NYZ078>081-232030- Northern Middlesex-Northern New London-Southern Middlesex- Southern New London-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk- 416 PM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006-010-232030- Northern New Haven-Southern New Haven- 416 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-340-345-350-353-232030- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 416 PM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-009-NYZ067>071-177-179-232030- Northern Fairfield-Southern Fairfield-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-Northern Nassau- Southern Nassau- 416 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-232030- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 416 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 22, 3:08 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service New York NY
308 PM EDT Wed Jul 22 2020
NYZ067-222000-
Orange-
308 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT ORANGE COUNTY...
At 307 PM EDT, a strong thunderstorm was located over Montague,
moving northeast at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Newburgh, Middletown, Port Jervis, Walden, Warwick, Goshen, New
Windsor, Chester, Montgomery, Florida, Unionville, Washingtonville,
Maybrook, Scotchtown and Orange Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4149 7475 4150 7448 4157 7442 4160 7435
4160 7433 4163 7426 4163 7425 4160 7425
4159 7418 4149 7399 4147 7400 4124 7445
4136 7469 4139 7471 4140 7474 4143 7474
4142 7475 4144 7476 4146 7475 4149 7476
TIME...MOT...LOC 1907Z 236DEG 34KT 4131 7476
JPSpecial weather statement, Jul 22, 4:51 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service New York NY
451 PM EDT Wed Jul 22 2020
CTZ005-006-009-NYZ068-070-222145-
Northern Fairfield-Southern Fairfield-Northern New
Haven-Putnam-Northern Westchester-
451 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT FAIRFIELD...NORTHWESTERN NEW
HAVEN...NORTHERN WESTCHESTER AND PUTNAM COUNTIES...
At 450 PM EDT, a strong thunderstorm was located near Brewster,
moving northeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Stamford, Norwalk, Danbury, Naugatuck, Peekskill, Southbury, New
Canaan, Mount Kisco, Sherman, Brewster, Newtown, Mahopac, Lake
Carmel, Greenwich and Carmel.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4149 7344 4151 7339 4149 7337 4147 7331
4149 7333 4151 7332 4151 7316 4156 7317
4156 7314 4150 7304 4104 7355 4128 7395
4132 7398 4152 7368 4153 7353 4161 7352
4164 7350
TIME...MOT...LOC 2050Z 219DEG 19KT 4130 7362
JPSpecial weather statement, Jul 22, 5:58 PM EDT, 1 hour before
Special Weather Statement
National Weather Service New York NY
558 PM EDT Wed Jul 22 2020
NJZ006-104>108-NYZ072-074-075-222245-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Bergen-New York (Manhattan)-Richmond (Staten Is.)-Kings
(Brooklyn)-
558 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...UNION...SOUTH CENTRAL
BERGEN...SOUTHERN ESSEX...RICHMOND...KINGS AND NEW YORK (MANHATTAN)
COUNTIES...
At 558 PM EDT, a strong thunderstorm was located over Plainfield,
moving east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Newark, Jersey City, Elizabeth, Bayonne, Hoboken, Plainfield,
Bloomfield, Hackensack, Linden, Summit, Lyndhurst, Millburn,
Rutherford, Secaucus and Harrison.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4061 7431 4060 7445 4061 7444 4062 7442
4067 7440 4066 7444 4065 7445 4067 7446
4072 7439 4074 7437 4084 7417 4082 7413
4086 7412 4086 7411 4087 7411 4090 7405
4063 7389 4059 7421 4060 7422 4059 7429
TIME...MOT...LOC 2158Z 247DEG 26KT 4064 7439
JPSpecial weather statement, Jul 22, 6:01 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service New York NY
601 PM EDT Wed Jul 22 2020
NJZ006-NYZ072-073-075-176>179-222245-
Hudson-Northern Queens-Southern Queens-Bronx-New York
(Manhattan)-Northern Nassau-Kings (Brooklyn)-Southern Nassau-
601 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...QUEENS...BRONX...
KINGS...NEW YORK (MANHATTAN) AND NASSAU COUNTIES...
At 600 PM EDT, a strong thunderstorm was located over Tompkinsville,
or over Jersey City, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
New York, Jersey City, Bayonne, Hoboken, Freeport, Valley Stream,
Glen Cove, Garden City, Lynbrook, Mineola, Westbury, Great Neck,
Throgs Neck Bridge, Midtown Manhattan and Jamaica.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4062 7406 4067 7403 4067 7405 4065 7407
4065 7411 4068 7413 4070 7411 4072 7412
4088 7381 4089 7377 4086 7366 4092 7364
4092 7358 4068 7342 4063 7342 4061 7405
TIME...MOT...LOC 2200Z 249DEG 28KT 4067 7405
JPSpecial weather statement, Jul 22, 6:14 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service New York NY
614 PM EDT Wed Jul 22 2020
NJZ004-006-105>108-NYZ074-222315-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Passaic-Richmond (Staten Is.)-
614 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...UNION...ESSEX AND
RICHMOND COUNTIES...
At 614 PM EDT, a strong thunderstorm was located over Somerset, or
near New Brunswick, moving northeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Newark, Jersey City, Elizabeth, Passaic, Bayonne, Hoboken,
Plainfield, Bloomfield, Linden, Summit, Millburn, Secaucus, Harrison,
Caldwell and Orange.
LAT...LON 4057 7421 4059 7421 4060 7422 4059 7429
4061 7431 4059 7445 4066 7440 4067 7440
4066 7445 4068 7445 4074 7437 4078 7437
4092 7420 4085 7412 4078 7414 4076 7409
4080 7406 4076 7401 4070 7402 4066 7406
TIME...MOT...LOC 2214Z 227DEG 22KT 4051 7454
DWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:08 PM EDT | Special Weather Statement | OKX | Orange | 52 min |
| Jul 22, 3:27 PM EDT | Heat Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 3 more | 28 hr |
| Jul 22, 3:27 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 30 min |
| Jul 22, 4:51 PM EDT | Special Weather Statement | OKX | Putnam | 54 min |
| Jul 22, 5:58 PM EDT | Special Weather Statement | OKX | Kings | 47 min |
| Jul 22, 6:00 PM EDT | Special Marine Warning | OKX | 30 min | |
| Jul 22, 6:01 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens | 44 min |
| Jul 22, 6:21 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 39 min |
| Jul 22, 6:30 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 45 min |
| Jul 22, 6:46 PM EDT | Special Marine Warning | OKX | 59 min | |
| Jul 22, 6:51 PM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 22, 6:55 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 95 min |
| Jul 22, 7:07 PM EDT | Flash Flood Warning | OKX | Kings, New York, Queens, Richmond | 113 min |
| Jul 22, 7:17 PM EDT | Special Weather Statement | OKX | Bronx | 43 min |
| Jul 22, 7:22 PM EDT | Special Marine Warning | OKX | 53 min | |
| Jul 22, 7:23 PM EDT | Special Marine Warning | OKX | 67 min | |
| Jul 22, 7:29 PM EDT | Areal Flood Advisory | OKX | Nassau | 91 min |
| Jul 22, 7:42 PM EDT | Special Weather Statement | OKX | Nassau | 33 min |
| Jul 22, 7:49 PM EDT | Special Marine Warning | OKX | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.